How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17799
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I had a reaction to my methotrexate for R/A i became numb on

Customer Question

I had a reaction to my methotrexate for R/A i became numb on my left side the day after i took my meds. I was on 4 pills once a week he uped me to 6 once a week and the second dose of 6 i became numb and stroke like systems on left side mostly my face . Is now been 8 days since the last time i took it. How long will it stay in my system?
JA: How long have you been dealing with this issue? Any other skin concerns? I'm trying to find the right Doctor for you right now. As soon as they are ready, I will let you know.
Customer: No my heart would race 2 to 4 days after i took it. I was fine until he up my dose,and i have o ly been on this 8 or 9 weeks
JA: Anything else in your medical history you think the doctor should know?
Customer: I also have had 2 seizures both before i started taking it and im on levetiracetam 500 mg 2 times a day. And i take thyroid meds
Submitted: 3 months ago.
Category: Health
Expert:  Dr. Saha replied 3 months ago.

Hello,
Thank you for your question.
I am Dr Saha, I shall try my best to help you.
Did you consult doctor after developing numbness?
How old are you?

How is your blood pressure?

Do you take any other medicine?

Customer: replied 3 months ago.
my doctor took me off it and my pharmacist didn't understand why he uped me so much. Im on kepra for seizures and thyroid meds and folic acid. My blood pressure is always low 118 over 60. I am 44 and i weigh 117
Customer: replied 3 months ago.
I can move my face its just weak . I noticed my left side is weak but not as bad as it was. My vision is getting better it was blurry but then again my left eye lid is weak it works just weak
Expert:  Dr. Saha replied 3 months ago.

Thank you for all the information,
I am sorry for your symptoms.
Elimination of methotrexate from body depends on the dose.
With high dose it can take 3-4 days to get out of the body.
As you are still feeling the symptoms, I would suggest to take a review by doctor.
A neurologist can be consulted for an evaluation.
You need to rule out any other issue like TIA or transient ischemic attack of brain, nerve impingement, neuropathy etc.
I hope this information helps.
If there’s anything else I can do, please let me know.
Wish your early recovery.
Please rate my answer excellent if you are satisfied with it.
Regards.